Alert archive / Virginia / Flash Flood Warnings in 2025

Flash Flood Warning 13, NWS Wakefield, VA

May 13, 20254 counties in Virginia

NWS Wakefield, VA issued this flash flood warning at May 13, 2025, 6:42 PM EDT for 4 counties in Virginia. It was in force for 5 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 13, 2025, 6:42 PM EDT (22:42 UTC)
Expired
May 13, 2025, 11:45 PM EDT
In force
5 hr
Issued by
NWS Wakefield, VA
Area
Storm-based polygon
Flood severity
None

Counties Cumberland County, VA, Fluvanna County, VA, Goochland County, VA, Louisa County, VA

The radar

The Norfolk radar (KAKQ), 146 km from the middle of the area, began a volume at 22:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 13, 7:25 PM EDTFLASH FLOODPalmyra, VAHigh water on a few roadways in and near Palmyra. No road closures reported at this time.
May 13, 9:36 PM EDTFLASH FLOOD3 S Cunningham, VA911 call center reported standing water on many roads across Fluvanna County. One of these roads was Haden Martin Road.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 43 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 10.7 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2025-05-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 218 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2025-05-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 100 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
218 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
560 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
100 m²/s²
0-3 km storm-relative helicity
107 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted.

990 
WGUS51 KAKQ 132242
FFWAKQ
VAC049-065-075-109-140145-
/O.NEW.KAKQ.FF.W.0013.250513T2242Z-250514T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Wakefield VA
642 PM EDT Tue May 13 2025

The National Weather Service in Wakefield has issued a

* Flash Flood Warning for...
  North Central Cumberland County in central Virginia...
  Fluvanna County in central Virginia...
  Northwestern Goochland County in central Virginia...
  West Central Louisa County in central Virginia...

* Until 945 PM EDT.

* At 642 PM EDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Up to 2 inches of rain have 
  fallen. The expected rainfall rate is 1 to 2 inches in 30 minutes. 
  Additional rainfall amounts of 1 to 3 inches are possible in the 
  warned area. Flash flooding is ongoing or expected to begin 
  shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Palmyra, Fork Union, Lake Monticello, Columbia, Troy, Duncan, 
  Carysbrook, Cunningham, Central Plains, Cohasset, Dixie, Wildwood, 
  Wilmington, Nahor, Union Mills, Bybee, Shores, Bremo Bluff, Stage 
  Junction and Antioch.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be aware of your surroundings and do not drive on flooded roads.

Please report flooding by calling 757-899-2415, posting to the NWS 
Wakefield Facebook page, or using Twitter @NWSWAKEFIELDVA.

&&

LAT...LON 3805 7826 3789 7816 3778 7811 3769 7815
      3769 7824 3773 7837 3773 7840 3776 7846
      3780 7849

FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...1-2 INCHES IN 30 MINUTES

$$

RMM
3 follow-up statements
729 
WGUS71 KAKQ 132320
FFSAKQ

Flash Flood Statement
National Weather Service Wakefield VA
720 PM EDT Tue May 13 2025

VAC049-065-075-109-140145-
/O.CON.KAKQ.FF.W.0013.000000T0000Z-250514T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Cumberland VA-Fluvanna VA-Goochland VA-Louisa VA-
720 PM EDT Tue May 13 2025

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 945 PM EDT THIS 
EVENING FOR NORTH CENTRAL CUMBERLAND, FLUVANNA, NORTHWESTERN 
GOOCHLAND AND WEST CENTRAL LOUISA COUNTIES...

At 720 PM EDT, Doppler radar and automated rain gauges indicated 
thunderstorms producing heavy rain across the warned area. Between 1 
and 3 inches of rain have fallen. The expected rainfall rate is 0.5 
to 1.5 inches in 30 minutes. Additional rainfall amounts of 1 to 3 
inches are possible in the warned area. Flash flooding is ongoing or 
expected to begin shortly.

HAZARD...Flash flooding caused by thunderstorms.

SOURCE...Radar and automated gauges.

IMPACT...Flash flooding of small creeks and streams, urban areas,
         highways, streets and underpasses as well as other poor
         drainage and low-lying areas.

Some locations that will experience flash flooding include...
  Palmyra, Fork Union, Lake Monticello, Columbia, Troy, Duncan, 
  Carysbrook, Cunningham, Central Plains, Cohasset, Dixie, Wildwood, 
  Wilmington, Nahor, Union Mills, Bybee, Shores, Bremo Bluff, Stage 
  Junction and Antioch.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be aware of your surroundings and do not drive on flooded roads.

Please report observed flooding to local emergency services or law 
enforcement when you can do so safely. Request that they pass this 
information to the National Weather Service.

Please report flooding by calling 757-899-2415, posting to the NWS 
Wakefield Facebook page, or using Twitter @NWSWAKEFIELDVA.

&&

LAT...LON 3805 7826 3789 7816 3778 7811 3769 7815
      3769 7824 3773 7837 3773 7840 3776 7846
      3780 7849

FLASH FLOOD...RADAR AND GAUGE INDICATED
EXPECTED RAINFALL RATE...0.5-1.5 INCHES IN 30 MINUTES

$$

RMM
183 
WGUS51 KAKQ 140108
FFWAKQ
VAC049-065-075-109-140345-
/O.EXT.KAKQ.FF.W.0013.000000T0000Z-250514T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Wakefield VA
908 PM EDT Tue May 13 2025

The National Weather Service in Wakefield has extended the

* Flash Flood Warning for...
  North Central Cumberland County in central Virginia...
  Fluvanna County in central Virginia...
  Northwestern Goochland County in central Virginia...
  West Central Louisa County in central Virginia...

* Until 1145 PM EDT.

* At 908 PM EDT, Doppler radar and automated rain gauges indicated 
  thunderstorms producing heavy rain across the warned area. Between 
  2 and 5 inches of rain have fallen. The expected rainfall rate is 
  0.5 to 1 inch in 1 hour. Additional rainfall amounts of 0.5 to 1.5 
  inches are possible in the warned area. Flash flooding is ongoing 
  or expected to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar and automated gauges.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Palmyra, Fork Union, Lake Monticello, Columbia, Troy, Duncan, 
  Carysbrook, Cunningham, Central Plains, Cohasset, Dixie, Wildwood, 
  Wilmington, Nahor, Union Mills, Bybee, Shores, Bremo Bluff, Stage 
  Junction and Antioch.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding. Do not stay in areas subject to flooding when 
water begins rising.

Be aware of your surroundings and do not drive on flooded roads.

Please report flooding by calling 757-899-2415, posting to the NWS 
Wakefield Facebook page, or using Twitter @NWSWAKEFIELDVA.

&&

LAT...LON 3805 7826 3789 7816 3778 7811 3769 7815
      3769 7824 3773 7837 3773 7840 3776 7846
      3780 7849

FLASH FLOOD...RADAR AND GAUGE INDICATED
EXPECTED RAINFALL RATE...0.5-1 INCH IN 1 HOUR

$$

RMM
484 
WGUS71 KAKQ 140346
FFSAKQ

Flash Flood Statement
National Weather Service Wakefield VA
1146 PM EDT Tue May 13 2025

VAC049-065-075-109-140356-
/O.EXP.KAKQ.FF.W.0013.000000T0000Z-250514T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Cumberland VA-Fluvanna VA-Goochland VA-Louisa VA-
1146 PM EDT Tue May 13 2025

...FLASH FLOOD WARNING HAS EXPIRED FOR NORTH CENTRAL CUMBERLAND, 
FLUVANNA, NORTHWESTERN GOOCHLAND AND WEST CENTRAL LOUISA COUNTIES...

Flooding is no longer expected to pose a threat. Please continue to 
heed remaining road closures.

A Flood Watch remains in effect until 200 AM EDT for portions of 
northeast North Carolina and Virginia.

&&

LAT...LON 3805 7826 3789 7816 3778 7811 3769 7815
      3769 7824 3773 7837 3773 7840 3776 7846
      3780 7849

$$

05

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before this flash flood warning went out at May 13, 3:20 PM EDT, 3 hours 22 minutes earlier.

Area forecast discussion, May 13, 3:20 PM EDT, 3 hours 22 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wakefield VA
320 PM EDT Tue May 13 2025

.SYNOPSIS...
Slow moving low pressure brings a period of unsettled weather
through midweek, especially from this afternoon through
this evening. Conditions turn warm, with summerlike heat and
humidity Friday and Saturday, and mainly afternoon and evening
showers and storms possible.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
As of 315 PM EDT Tuesday...

Key Messages:

- Flood Watch remains in effect through early Wednesday morning as
more showers and storms may bring heavier rainfall amounts tonight.

- Scattered showers and storms continue through tonight, with a few
potentially becoming severe.

Latest weather analysis shows an upper level low pressure over the
TN Valley Region with a weak surface low co-located. Moisture
continues to funnel in from the Atlantic coast of FL. Widespread
showers from this morning has moved north, leaving mostly scattered
showers on the radar currently. With this clearing, some daytime
heating is allowing the instability to recharge, which could result
in a few strong to severe storms this afternoon/evening. Some of the
showers have tried to rotate both this morning and recently, but
none have strengthen to the point of forming a tornado. The primary
threat from any storms this afternoon/evening will be damaging
winds. Heavy rainfall may be possible with any additional
showers/storms. Expecting additional rainfall totals tonight up to
1.5". Showers will taper off in the south tonight as drier air aloft
moves in, moving out of the area Thursday morning in the north. With
the showers moving out of the area and low level moisture remaining,
patchy fog will develop as winds decrease overnight inland.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH THURSDAY NIGHT/...
As of 315 PM EDT Tuesday...

Key Messages:

- Lower coverage of storms but remaining unsettled Wednesday.
Afternoon and evening showers and storms are likely, with isolated
strong to severe storms possible.

- Trending warmer, with scattered aftn/early evening storms possible
Thursday.

The low pressure system will lift northeast over the area on
Wednesday, with most of the moisture moving to the north of the CWA.
While some clearing and drying may be seen in the first half of
Wednesday, isolated to scattered showers and storms are expected to
return to the area Wednesday afternoon and evening, driven by an
upper level shortwave. This will not have the same aerial coverage
as the showers today, but may become scattered in the late
afternoon. SPC has the entire CWA in a marginal risk (level 1/5)
tomorrow with the primary threat of gusty winds. Some small hail is
possible as well, but not expecting severe hail. Once the daytime
heating is used up and instability decreases, storms will likely
wane down. Temperatures Wednesday will warm up to the upper 70s to
lower 80s.

As the low pressure over the area slowly moves offshore Thursday,
there may be enough leftover moisture and instability to result in
isolated to scattered showers and storms Thursday afternoon. Lower
coverage is expected on Thursday than earlier this week. Highs will
be slightly warmer than Wednesday in the lower to mid 80s.

&&

.LONG TERM /FRIDAY THROUGH TUESDAY/...
As of 315 PM EDT Tuesday...

Key Messages:

- Summer-like warmth and humidity Friday and Saturday,remaining warm
on Sunday and Monday but with less humidity.

- A few isolated to scattered showers possible Friday and Saturday,
but mainly dry Sunday and Monday.

A potent upper level low pressure is expected to deepen over the
Great Lakes region Friday. At the surface, a low pressure system
will move eastward pushing a warm front just north of the region
early Friday morning. SW flow and rising heights will allow
temperatures and dewpoints to rise to a summer-like feel.
Temperatures will be above normal Friday and Saturday with highs in
the upper 80s to 90F with dewpoints in the upper 60s to lower 70s.
This will cause the heat index to reach the lower to mid 90s for
both days. Late Saturday to early Sunday, a cold front will approach
the region, which may cool the temperatures slightly into early next
week. Confidence is not high on any precipitation at this time, with
models disagreeing on timing and amounts. Slight chance PoPs are
forecast for the weekend. Monday looks to be dry behind the
system.

&&

.AVIATION /19Z TUESDAY THROUGH SUNDAY/...
As of 210 PM EDT Tuesday...

Challenging and relatively low confidence CIG forecast through
tonight. Broad low pressure over the area has allowed plenty of
moisture to move northward and into the area. This has allowed for
widespread MVFR and even some IFR conditions across the area,
however in general the TAF sites have been mostly MVFR through the
day. Heaviest rainfall has generally shifted northward into the
eastern shore and northern neck/Middle Peninsula of VA with a
widespread overcast. Meanwhile, to the south of the rain the clouds
are more broken due to some drying. However, expect clouds and
showers to rapidly fill south of I-64 this afternoon due to daytime
heating. As such, will maintain a MVFR or IFR forecast for many of
this sites this afternoon despite some sites briefly perhaps rising
to VFR early in the period. Have introduced a PROB30 TSRA for
RIC/ORF/PHF and ECG generally between 21z and 00z as the convection
over southern NC associated with an upper disturbance may move into
the area.

Overnight, expect the rain to end, but guidance is very bullish on
low vsbys overnight due to the heavy rainfall from today and
lightening winds. Will therefore keep IFR conditions at all sites
overnight into early Wed morning. Conditions will improve on Wed
morning due to increased morning mixing.

Outlook: Looking ahead, another round of showers and storms will be
possible on Wed afternoon/evening, with a few stronger storms
possible. A lower coverage of late day showers/storms is expected
Thu-Fri.

&&

.MARINE...
As of 250 PM EDT Tuesday...

Key Messages:

- SCA conditions persist through into this evening, then winds
  slowly decrease overnight by Wednesday morning.

- Winds remain sub SCA Wednesday through Friday.

Low pressure will move north across the region late this evening
and tonight allowing southeast winds to remain 15 to 25 kt with
some gusts to 30 kt or greater. Waves on the Bay are running 3
to 5 ft with ocean seas 4 to 7 feet, highest from Cape Charles
south. As the low lifts north winds will decrease from south to
north overnight. Winds should drop below SCA conditions at the
Port of VA and rivers around midnight and then the Bay by 4 am.
With the pressure gradient persisting longer over the northern
waters from Parramore Island to Ocean City, expect SCA
conditions with gusty winds to persist in the north until
Wednesday morning.

Winds will be sub SCA criteria everywhere later Wednesday
morning, however, seas will remain elevated with persistent
south winds 5 to 15 kt. Seas remain around 4 to 5 ft into
Wednesday afternoon while weaker winds will allow waves of the
Bay to drop to 1 to 2 ft. Ocean seas continue to decrease
Thursday as winds remain south at 10 to 15 kt.

Southwest winds may increase some Friday afternoon around 10 to
15 kt remaining below SCA. Southwest winds of 10 to 15 kt will
persist through the weekend with some afternoon gusts near 20 kt
each day. The next weak front may cross the area Sunday with
southwest and west winds becoming northwest and north, but
likely remaining below SCA criteria.

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...None.
NC...Flood Watch until 2 AM EDT Wednesday for NCZ012>014-030>032.
     Flood Watch through late tonight for NCZ015>017-102.
VA...Flood Watch until 2 AM EDT Wednesday for VAZ048-060>062-
     065>069-079>081-087-088-092-509>511-513>516.
     Flood Watch through late tonight for VAZ064-075>078-082>086-
     089-090-093-095>098-512-517>525.
MARINE...Small Craft Advisory until 4 AM EDT Wednesday for ANZ630>632-
     634.
     Small Craft Advisory until 10 PM EDT this evening for ANZ633.
     Small Craft Advisory until 1 AM EDT Wednesday for ANZ635>638.
     Small Craft Advisory until 7 PM EDT Wednesday for ANZ650-652.
     Small Craft Advisory until 4 PM EDT Wednesday for ANZ654.
     Small Craft Advisory until 10 AM EDT Wednesday for ANZ656-658.

&&

SYNOPSIS...MAM
NEAR TERM...KMC
SHORT TERM...KMC
LONG TERM...KMC/MAM
AVIATION...MRD
MARINE...JAO
Hazardous weather outlook, May 13, 4:31 AM EDT, 14 hours 11 minutes before
Hazardous Weather Outlook
National Weather Service Wakefield VA
431 AM EDT Tue May 13 2025

VAZ048-060>062-065>069-079-509-510-140845-
Fluvanna-Prince Edward-Cumberland-Goochland-Mecklenburg-Lunenburg-
Nottoway-Amelia-Powhatan-Brunswick-Western Louisa-Eastern Louisa-
431 AM EDT Tue May 13 2025

...FLOOD WATCH REMAINS IN EFFECT THROUGH LATE TONIGHT...

This Hazardous Weather Outlook is for central Virginia and south
central Virginia.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Scattered thunderstorms will be possible Wednesday afternoon. The
main threats will be gusty winds, hail, and locally heavy rainfall.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

MDZ021>025-VAZ099-100-140845-
Dorchester-Wicomico-Somerset-Inland Worcester-Maryland Beaches-
Accomack-Northampton-
431 AM EDT Tue May 13 2025

This Hazardous Weather Outlook is for southeast Maryland, eastern
Virginia and southeast Virginia.

.DAY ONE...Today and tonight.

Widespread rain is expected through tonight with locally heavy
rainfall possible.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

NCZ015>017-102-VAZ064-075>078-082>086-089-090-093-095>098-512-
517>525-140845-
Pasquotank-Camden-Western Currituck-Eastern Currituck-Caroline-
Westmoreland-Richmond-Northumberland-Lancaster-Charles City-New Kent-
Gloucester-Middlesex-Mathews-Surry-James City-Isle of Wight-
Norfolk/Portsmouth-Suffolk-Chesapeake-Virginia Beach-Eastern Hanover-
Western King William-Eastern King William-Western King and Queen-
Eastern King and Queen-Western Essex-Eastern Essex-York-Newport News-
Hampton/Poquoson-
431 AM EDT Tue May 13 2025

...FLOOD WATCH REMAINS IN EFFECT THROUGH LATE TONIGHT...

This Hazardous Weather Outlook is for northeast North Carolina,
central Virginia, east central Virginia, eastern Virginia, north
central Virginia and southeast Virginia.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

Additionally, Numerous showers and thunderstorms are expected across
the outlook area through early this evening. A few storms could be
strong to severe with an isolated, weak tornado possible.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Scattered thunderstorms will be possible Wednesday afternoon. The
main threats will be gusty winds, hail, and locally heavy rainfall.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

NCZ012>014-030>032-VAZ080-081-087-088-092-511-513>516-140845-
Northampton-Hertford-Gates-Bertie-Chowan-Perquimans-Dinwiddie-
Prince George-Greensville-Sussex-Southampton-Western Hanover-
Western Chesterfield-Eastern Chesterfield (Including Col. Heights)-
Western Henrico (Including the City of Richmond)-Eastern Henrico-
431 AM EDT Tue May 13 2025

...FLOOD WATCH REMAINS IN EFFECT THROUGH LATE TONIGHT...

This Hazardous Weather Outlook is for northeast North Carolina,
central Virginia, south central Virginia and southeast Virginia.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

Additionally, Scattered to numerous showers and thunderstorms are
expected across the outlook area through early this evening. A few
storms could be strong to severe with an isolated, weak tornado
possible.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Scattered thunderstorms will be possible Wednesday afternoon. The
main threats will be gusty winds, hail, and locally heavy rainfall.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

In the hours before

Local storm report, May 13, 2:56 PM EDT, 3 hours 46 minutes before
Preliminary Local Storm Report
National Weather Service Wakefield VA
256 PM EDT Tue May 13 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0100 PM     Marine Tstm Wind 2 SSW Fort Monroe       36.98N 76.32W
05/13/2025  M42 MPH          ANZ638             VA   Mesonet

            Mesonet station WDSV2 Willoughby Deguassing
            Station.

&&
Local storm report, May 13, 5:19 PM EDT, 1 hour 23 minutes before
Preliminary Local Storm Report
National Weather Service Wakefield VA
519 PM EDT Tue May 13 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     Marine Tstm Wind 6 E Grandy              36.25N 75.77W
05/13/2025  M44 MPH          ANZ658             NC   Public

            38 kt gust measured at Duck Pier.

&&

EI
Local storm report, May 13, 5:26 PM EDT, 1 hour 16 minutes before
Preliminary Local Storm Report
National Weather Service Wakefield VA
526 PM EDT Tue May 13 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     Marine Tstm Wind 6 E Grandy              36.25N 75.77W
05/13/2025  M44 MPH          ANZ658             NC   Buoy

            Corrects previous marine tstm wind report
            from 6 E Grandy. Corrected report source. 38
            kt gust measured at Duck Pier.

&&

EI
Special weather statement, May 13, 5:45 PM EDT, 57 minutes before
Special Weather Statement
National Weather Service Wakefield VA
545 PM EDT Tue May 13 2025

VAZ048-509-132230-
Fluvanna VA-Western Louisa VA-
545 PM EDT Tue May 13 2025

...A STRONG THUNDERSTORM WILL IMPACT WEST CENTRAL LOUISA AND FLUVANNA
COUNTIES THROUGH 630 PM EDT...

At 544 PM EDT, Doppler radar was tracking a strong thunderstorm near
New Canton, or near Fork Union, moving north at 25 mph.

HAZARD...Wind gusts up to 40 mph and heavy rain.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Reduced visibility and minor flooding
         possible.

This strong thunderstorm will be near...
  Lake Monticello around 605 PM EDT.
  Troy around 615 PM EDT.

Other locations impacted by this storm include Dixie, Nahor, Shores,
Zion Crossroads, Central Plains, Bremo Bluff, Antioch, Union Mills,
Wildwood, and Bybee.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Heavy rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3804 7828 3801 7800 3774 7819 3769 7824
      3769 7826 3771 7829 3772 7834 3773 7837
      3774 7842 3776 7847 3780 7849
TIME...MOT...LOC 2144Z 193DEG 20KT 3776 7837

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Miller
Local storm report, May 13, 6:11 PM EDT, 31 minutes before
Preliminary Local Storm Report
National Weather Service Wakefield VA
611 PM EDT Tue May 13 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     Marine Tstm Wind 6 E Grandy              36.25N 75.77W
05/13/2025  M52 MPH          ANZ658             NC   Buoy

            45 kt gust measured at Duck Pier.

&&

EI
Local storm report, May 13, 6:42 PM EDT, 0 minutes before
Preliminary Local Storm Report
National Weather Service Wakefield VA
642 PM EDT Tue May 13 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0640 PM     Rain             Purdy                   36.82N 77.59W
05/13/2025  M2.23 Inch       Greensville        VA   Trained Spotter

            Storm total rainfall.

&&

EI

The office that day

Everything else NWS Wakefield, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 13, 1:20 AM EDTSpecial Weather StatementAKQIsle of Wight, City of Chesapeake, City of Norfolk, City of Portsmouth, City of Suffolk40 min
May 13, 8:15 AM EDTAreal Flood AdvisoryAKQGreensville3 hr
May 13, 10:36 AM EDTSpecial Weather StatementAKQCity of Colonial Heights, City of Hopewell, City of Richmond39 min
May 13, 12:38 PM EDTSpecial Marine WarningAKQ97 min
May 13, 12:59 PM EDTSpecial Marine WarningAKQ91 min
May 13, 1:04 PM EDTSpecial Marine WarningAKQ116 min
May 13, 1:26 PM EDTSpecial Marine WarningAKQ2 hr
May 13, 4:09 PM EDTSpecial Marine WarningAKQ66 min
May 13, 5:13 PM EDTSpecial Marine WarningAKQ62 min
May 13, 5:45 PM EDTSpecial Weather StatementAKQFluvanna45 min
May 13, 6:13 PM EDTSpecial Marine WarningAKQ92 min
May 13, 6:21 PM EDTAreal Flood AdvisoryAKQFluvanna3 hr
May 13, 7:00 PM EDTSpecial Weather StatementAKQFluvanna30 min
May 13, 7:58 PM EDTSpecial Marine WarningAKQ92 min

Nearby

Flash Flood Warnings in Virginia, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.